Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 80, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 26, 2025, 9:06 PM CDT for Dane County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2025, 9:06 PM CDT (02:06 UTC)
- Expired
- Jun 26, 2025, 9:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Dane County, WI
The radar
The Milwaukee radar (KMKX), 71 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:43 PM CDT, 6 hours 23 minutes earlier. Its key messages:
- Strong to severe thunderstorms are expected this afternoon and evening. Initial storms this afternoon will include a tornado threat, with strong winds becoming more likely with storms during the evening.
- Somewhat cooler and relatively quiet weather expected Friday and Saturday, before temperatures turn much warmer/more humid on Sunday.
- A cold front will bring temperatures back to around average for much of next week.
Area forecast discussion, Jun 26, 2:43 PM CDT, 6 hours 23 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 243 PM CDT Thu Jun 26 2025 .KEY MESSAGES... - Strong to severe thunderstorms are expected this afternoon and evening. Initial storms this afternoon will include a tornado threat, with strong winds becoming more likely with storms during the evening. - Somewhat cooler and relatively quiet weather expected Friday and Saturday, before temperatures turn much warmer/more humid on Sunday. - A cold front will bring temperatures back to around average for much of next week. && .SHORT TERM... Issued 243 PM CDT Thu Jun 26 2025 Rest of this Afternoon through Tomorrow: Main focus for this afternoon and evening will be severe weather potential. As of 2 PM, a warm front stretched across south central Wisconsin, generally just north of the I-94/US 18 corridor, curving back southeastward near Lake Michigan. As low pressure along the Iowa/Minnesota state line moves east- northeastward, this warm front will continue to slowly move northward. Convection should expand along the warm front this afternoon, though the spatial extent is still in question given the relatively weak lift. That said, anything that becomes rooted in the boundary layer will have a very unstable airmass to work with, with MLCAPE in excess of 2000 J/KG. There is also a substantial amount of low level CAPE, with 0-3 KM values between 100 and 200 J/KG. While Low level shear isn't terribly impressive, the strong low level instability and localized increase in helicity associated with the warm front may be sufficient for a tornado threat with this afternoon's convection, along with a few strong wind gusts. Weak mid level lapse rates and high freezing levels suggest that while a few instances of severe hail are possible, it should not be widespread. Later this evening focus will then shift to a line of storms moving in from the west. These will be more likely to contain damaging wind gusts compared to the afternoon convection, along with a somewhat lower tornado threat. Any eastward surges in the line, especially if collocated with the warm front or an outflow boundary, will still pose a risk for QLCS circulations, however. Storms will gradually weaken with eastward extent this evening, with the severe weather risk expected to largely dissipate by midnight. A few showers may linger into Friday morning, but otherwise most of the day on Friday should be dry. Highs tomorrow will be cooler, with upper 70s to around 80 expected. Winds will turn more northwesterly by afternoon helping to usher some lower dewpoints into the region as well. Boxell && .LONG TERM... Issued 243 PM CDT Thu Jun 26 2025 Tomorrow Night through Thursday: High pressure will sink south into the region late tomorrow night, setting the stage for what should be a fairly pleasant Saturday. Highs Saturday will range from the low to mid 80s, warmest southwest of Madison, with dewpoints in the low to mid 60s. A few showers or thunderstorms will be possible on Saturday near the state line, as a shortwave ripples through. Thunderstorm chances then increase area-wide late Saturday night and especially Sunday as a cold front sharpens to the northwest. This looks to pass through the area Sunday night, with an associated increase in PoPs through the afternoon and evening hours Sunday. Ahead of the front, a very warm and humid day is expected, with highs Sunday around 90. A Heat Advisory may eventually be needed for parts of the area, as heat indices will top out around 100. A few days of northwest flow will bring highs back to more average values, with highs in the low to mid 80s, and overnight lows in the low 60s. Dewpoints are also looking more tolerable, with values in the low to mid 60s most days. Boxell && .AVIATION... Issued 243 PM CDT Thu Jun 26 2025 Convection is starting to develop across the area this afternoon, with scattered thunderstorms expected through the afternoon hours. Later this evening, additional storms will arrive from the west, likely in the form of a line or broken line. Strong winds will be possible with both this afternoon and evening's storms, along with reduced visibility and ceilings. Convection will persist into this evening, but will gradually weaken over time. Showers and low ceilings may persist into early Friday morning, before more quiet weather arrives for the day Friday. Boxell && .MARINE... Issued 243 PM CDT Thu Jun 26 2025 Low pressure of 29.8 inches will move across the Iowa and Minnesota border today, reaching Wisconsin tonight. A stationary front will stay parked over the southern end of the lake into this evening with southerly winds south of the boundary and north to northeast winds north of the boundary. As the surface low approaches tonight, winds will come around to southwesterly over the whole lake and thunderstorms are expected over much of the open waters. The low is then expected to pass early Friday morning, dragging a cold front over the lake. Winds will become westerly and northwesterly early Friday, becoming northerly Friday night as high pressure of 30.0 inches moves through the area. Winds return to a southeasterly to southerly direction Sunday as the high moves east of the region. Boxell && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 26, 2:22 PM CDT, 6 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 222 PM CDT Thu Jun 26 2025 WIZ046-047-051-052-056>060-062>072-271930- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 222 PM CDT Thu Jun 26 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Scattered strong to severe thunderstorms are expected this afternoon and evening. Storms will be capable of producing gusty winds and a few tornadoes. Localized flooding remains possible where multiple storms move over the same locations. .DAYS TWO THROUGH SEVEN...Friday through Thursday Additional thunderstorms are possible Sunday and Monday. Heat indices will be around 100 degrees on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Any reports are appreciated. LMZ643>646-271930- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 222 PM CDT Thu Jun 26 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Scattered strong to severe thunderstorms are expected this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Thursday Additional storms are possible Sunday and Monday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-271930- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 222 PM CDT Thu Jun 26 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Scattered strong to severe thunderstorms are expected this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Thursday Additional thunderstorms possible Sunday into Monday. www.weather.gov/mkx
In the hours before
Local storm report, Jun 26, 4:41 PM CDT, 4 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
441 PM CDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Funnel Cloud 2 E Neosho 43.31N 88.48W
06/26/2025 Dodge WI Public
Funnel cloud spotted looking south of
highway 60 just west of Hartford. Picture
provided.
&&
MGSpecial weather statement, Jun 26, 6:00 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
600 PM CDT Thu Jun 26 2025
WIZ070-262330-
Walworth WI-
600 PM CDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WALWORTH COUNTY
THROUGH 630 PM CDT...
At 600 PM CDT, Doppler radar was tracking a strong thunderstorm near
Delavan, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Whitewater, Elkhorn, La Grange, Abells Corners, Tibbets, Troy Center,
and Millard.
This includes U.S. Highway 12 near mile marker 320.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4270 8873 4284 8870 4284 8841 4265 8857
TIME...MOT...LOC 2300Z 213DEG 17KT 4270 8866
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHEPPARDSpecial weather statement, Jun 26, 7:31 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
731 PM CDT Thu Jun 26 2025
WIZ072-270130-
Kenosha WI-
731 PM CDT Thu Jun 26 2025
...STRONG THUNDERSTORMS WILL IMPACT KENOSHA COUNTY THROUGH 830 PM
CDT...
At 730 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Long Lake, or over Fox Lake, moving northeast at
25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kenosha, Pleasant Prairie, Paddock Lake, Camp Lake, Winthrop Harbor,
Twin Lakes, Wheatland, Genoa City, Silver Lake, Powers Lake, Salem,
Bristol, Paris, Brighton, Somers, Bassett, New Munster, and Slades
Corners.
This includes Interstate 41/94 between mile markers 338 and 349.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4250 8831 4261 8830 4261 8819 4267 8818
4267 8787 4266 8781 4261 8782 4259 8781
4252 8781 4249 8780
TIME...MOT...LOC 0030Z 208DEG 23KT 4241 8814
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHEPPARDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:31 PM CDT | Special Weather Statement | MKX | Kenosha | 59 min |
| Jun 26, 8:21 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 54 min |
| Jun 26, 8:47 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 58 min |
| Jun 26, 9:26 PM CDT | Special Weather Statement | MKX | Columbia | 34 min |
| Jun 26, 9:57 PM CDT | Special Weather Statement | MKX | Waukesha | 33 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.